Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 87, NWS Milwaukee, WI

November 19, 2014

NWS Milwaukee, WI issued this small craft advisory at Nov 19, 2014, 3:00 AM CST. It took effect at Nov 19, 2014, 12:00 PM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2014, 3:00 AM CST (09:00 UTC)
In effect from
Nov 19, 2014, 12:00 PM CST
Expired
Nov 21, 2014, 1:30 AM CST
In force
38 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WHUS73 KMKX 190900
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CST WED NOV 19 2014

...BRISK WEST WINDS DEVELOPING THIS AFTERNOON...

.A TROUGH OF LOW PRESSURE WILL EXIT THE LAKE MICHIGAN AREA
THIS AFTERNOON WITH BRISK WEST WINDS BEHIND THE TROUGH. THE BRISK
WEST WINDS WILL CONTINUE TONIGHT AND THURSDAY UNTIL A RIDGE OF
HIGH PRESSURE MOVES INTO WISCONSIN.

LMZ643>646-191700-
/O.NEW.KMKX.SC.Y.0087.141119T1800Z-141121T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
300 AM CST WED NOV 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM
CST THURSDAY. 

* WINDS: WEST INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON WITH
  GUSTS TO 30 KNOTS TOWARD EVENING AND CONTINUING INTO THURSDAY.

* WAVES: 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
8 follow-up statements
821 
WHUS73 KMKX 191530
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CST WED NOV 19 2014

...BRISK WEST WINDS DEVELOPING THIS AFTERNOON...

.A TROUGH OF LOW PRESSURE WILL EXIT THE LAKE MICHIGAN AREA THIS
AFTERNOON WITH BRISK WEST WINDS BEHIND THE TROUGH. THE BRISK WEST
WINDS WILL CONTINUE TONIGHT AND THURSDAY UNTIL A RIDGE OF HIGH
PRESSURE MOVES INTO WISCONSIN.

LMZ643>646-192330-
/O.CON.KMKX.SC.Y.0087.141119T1800Z-141121T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CST WED NOV 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

* WINDS: WEST INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON WITH 
  GUSTS TO 30 KNOTS TOWARD EVENING AND CONTINUING INTO THURSDAY. 

* WAVES: 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MARQUARDT

WWW.WEATHER.GOV/MKX
279 
WHUS73 KMKX 192116
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CST WED NOV 19 2014

...BRISK WEST WINDS EXPECTED INTO THURSDAY NIGHT...

.BRISK WEST WINDS WILL CONTINUE TONIGHT INTO THURSDAY NIGHT...AS A
TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE
BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN
WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL
SUBSIDE LATE THURSDAY NIGHT...AS HIGH PRESSURE MOVES INTO THE
REGION.

LMZ643>646-200530-
/O.EXT.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
316 PM CST WED NOV 19 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST FRIDAY. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS INTO THURSDAY
  NIGHT.

* WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE
  OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
731 
WHUS73 KMKX 200344
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 PM CST WED NOV 19 2014

...BRISK WEST WINDS EXPECTED INTO THURSDAY NIGHT...

.BRISK WEST WINDS WILL CONTINUE OVERNIGHT INTO THURSDAY
NIGHT...AS A TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE
AREA. THE BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND
OVER THE OPEN WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND
WAVES WILL SUBSIDE LATE THURSDAY NIGHT...AS HIGH PRESSURE MOVES
INTO THE REGION.

LMZ643>646-201145-
/O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
944 PM CST WED NOV 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS INTO 
  THURSDAY NIGHT. 

* WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE 
  OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
254 
WHUS73 KMKX 200901
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 AM CST THU NOV 20 2014

...BRISK WEST WINDS EXPECTED INTO TONIGHT...

.BRISK WEST WINDS WILL CONTINUE TODAY AND INTO TONIGHT... AS A
TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE
BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN
WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL
SUBSIDE LATE TONIGHT...AS A RIDGE OF HIGH PRESSURE MOVES INTO
WISCONSIN.

LMZ643>646-201715-
/O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
301 AM CST THU NOV 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY AND INTO
  TONIGHT.

* WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE 
  OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
242 
WHUS73 KMKX 201520
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 AM CST THU NOV 20 2014

...BRISK WEST WINDS EXPECTED INTO TONIGHT...

.BRISK WEST WINDS WILL CONTINUE TODAY AND INTO TONIGHT AS A TIGHT
PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE BRISK WEST
WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN WATERS OF
LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL SUBSIDE LATE
TONIGHT...AS A RIDGE OF HIGH PRESSURE MOVES INTO WISCONSIN.

LMZ643>646-202330-
/O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 AM CST THU NOV 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY AND 
  INTO TONIGHT. 

* WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE 
  OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SM

WWW.WEATHER.GOV/MKX
757 
WHUS73 KMKX 202139
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CST THU NOV 20 2014

...BRISK WEST WINDS EXPECTED THIS EVENING...

.BRISK WEST WINDS WILL CONTINUE THROUGH THIS EVENING AS A TIGHT
PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE BRISK WEST
WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN WATERS OF
LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL SUBSIDE LATE
TONIGHT...AS A RIDGE OF HIGH PRESSURE MOVES INTO WISCONSIN.

LMZ643>646-210545-
/O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 PM CST THU NOV 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WINDS: WEST 15 TO 25 KNOTS INTO TONIGHT.

* WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE 
  OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SM

WWW.WEATHER.GOV/MKX
272 
WHUS73 KMKX 210336
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CST THU NOV 20 2014

...WEST WINDS CONTINUE TO SLOWLY EASE...

.WEST WINDS WILL CONTINUE TO SLOWLY EASE THROUGH THE LATE EVENING
AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. THEY ARE
EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY LEVELS SHORTLY AFTER
MIDNIGHT. 

LMZ643>646-210900-
/O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
936 PM CST THU NOV 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WINDS: WEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH
  MIDNIGHT...THEN EASING TO 10 TO 15 KNOTS AFTER MIDNIGHT.

* WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE 
  OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
631 
WHUS73 KMKX 210730
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 AM CST FRI NOV 21 2014

...WEST WINDS HAVE DIMINISHED...

.WEST WINDS WILL CONTINUE TO SLOWLY EASE THROUGH THE NIGHT AS
HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. 

LMZ643>646-210830-
/O.CAN.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
130 AM CST FRI NOV 21 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE WEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA. WAVES ARE STILL RATHER HIGH TOWARDS OPEN WATERS. 

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 9:47 PM CST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 18, 9:47 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 PM CST TUE NOV 18 2014

.UPDATE...

LAST OF BANDS OF FLURRIES ARE EXITING SOUTHEASTERN WI AS NORTHERN
LOBE OF SURFACE RIDGE BUILDS OVER AREA. RETURNS ON REGIONAL RADARS
OVER CENTRAL MN INTO WRN IA IN REGION OF STRONG ISENTROPIC
ADIABATIC OMEGA WITH WARM AIR ADVECTION AHEAD OF SHORT WAVE AND
ASSOCIATED SURFACE LOW. HOWEVER...LITTLE TO NO SURFACE REPORTS OF
SNOW WITH CIGS AROUND 7K FT AND VIRGA UNDER THE HIGHER DBZ POCKETS
ON RADAR RETURNS BRINGING CEILING REPORTS BETWEEN 4K AND 5K FT.

THIS IS IN LINE WITH LATEST NAM 275K ISENTROPIC FORECASTS THAT
SHOW LOWERING CONDENSATION PRESSURE DEFICITS LAGGING THE LIFT
UNTIL CLOSER TO 12Z WHEN BOTH LINE UP OVER THE EASTERN 2/3 OF CWA.
WHILE 00Z NAM IS NOW MORE FOCUSED TO THE NORTH WITH QPF THROUGH
12Z...IT DOES EXPAND LIGHT QPF OVER ALL BUT FAR SW WISCONSIN
BETWEEN 12Z AND 18Z. IN COLLABORATION WITH SRN OFFICES HAVE RAISED
POPS TO LOW CATEGORICAL FOR A CERTAIN OCCURRENCE/LOW QPF EVENT.
NOT MUCH IN THE WAY OF ACCUMULATIONS...BUT WILL BE HITTING EASTERN
CWA AT MORNING RUSH WITH THE COLD TEMPERATURES REDUCING THE
EFFECTIVENESS OF ROAD CHEMICALS.

&&

.AVIATION/06Z TAFS/...

DRY AIR BELOW 7K FT ON AREA RAOBS EATING UP SNOW WITH FEW GROUND
REPORTS UNDER RADAR RETURNS IN MN AND IA. EXPECT THIS LAYER TO
GRADUALLY SATURATE TO ALLOW LIGHT SNOW AT TAF SITES BY 10Z OR SO
AT KMSN AND 11Z-12Z AT EASTERN SITES. ACCUMULATIONS OF AN INCH OR
LESS OF DRY LIGHT SNOW...BUT COLD AIR TEMPERATURES WILL REDUCE THE
EFFECTIVENESS OF MELTING CHEMICALS. SNOW WILL END AND WEST WINDS
TO CRANK UP BEHIND SURFACE TROUGH EARLY WEDNESDAY AFTERNOON THAT
COULD CAUSE SOME MINOR BLOWING...BUT NOT ENOUGH SNOW FOR DRIFTS
THOUGH DUSTING OF TRAFFIC AREAS A GOOD BET. THE CHANCE FOR
ACCUMULATING SNOW ENDS BY MIDDAY...BUT MVFR CIGS AND POCKETS OF
FLURRIES WILL CONTINUE THROUGH THE FORECAST WITH COLD AIR
ADVECTION UNDER CYCLONIC FLOW ALOFT.

&&

.MARINE...

MOST OF THE SHORELINE OB SITES AND SOME OF THE NEARSHORE SHIP OBS
INDICATE WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS...BUT
A FEW REPORTS OF WINDS STILL GUSTING TO 25 KNOTS...SO WILL LEAVE
ADVISORY IN PLACE UNTIL 06Z EXPIRATION. LOOKS LIKE NEXT SHIFT WILL
HAVE TO ISSUE ANOTHER ADVISORY FOR WEDNESDAY AFTERNOON THROUGH THE
DAY THURSDAY FOR BRISK AND GUSTY WEST WINDS.

&&

.PREV DISCUSSION... /ISSUED 339 PM CST TUE NOV 18 2014/

TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.

MOSTLY CLOUDY SKIES WITH SCATTERED FLURRIES ARE EXPECTED INTO THE
EARLY EVENING HOURS. FLURRIES MAY LINGER INTO LATER TONIGHT...AS LOW
LEVEL MOISTURE REMAINS WITHIN DENDRITE SNOW GROWTH ZONE AND WARM AIR
ADVECTION.

WEAK SURFACE LOW IS EXPECTED TO SLIDE EASTWARD ACROSS THE AREA LATER
TONIGHT INTO WEDNESDAY MORNING. ASSOCIATED 500 MB VORTICITY MAXIMUM
ALSO PUSHES THROUGH THE AREA DURING THIS TIME. HOWEVER...NAM/GFS
SHOWING BEST LOW TO MID LEVEL FRONTOGENESIS RESPONSE FIELDS
REMAINING EAST AND SOUTH OF THE AREA.

THIS SEEMS TO BE REFLECTED IN THE MESOSCALE MODELS...WHICH BRING
LIGHT REFLECTIVITY/QPF ACROSS THE AREA...AND KEEP THE BEST VALUES
EAST AND SOUTH OF THE AREA. THUS...THERE IS SOME UNCERTAINTY HERE
WITH THE AREAL COVERAGE OF THE LIGHT SNOW.

HOWEVER...NAM/GFS FORECAST SOUNDINGS ARE STILL SHOWING ABOUT A 5 TO
6 HOUR WINDOW OF DECENT AIR COLUMN SATURATION WITHIN DEEP DENDRITE
SNOW GROWTH ZONE LATE TONIGHT INTO WEDNESDAY MORNING.

THUS...KEPT THE LIKELY POPS GOING FOR THIS PERIOD. FLUFFY SNOW
ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED IN MOST AREAS...MAYBE 1
TO 2 INCHES TOWARD SHEBOYGAN.

TEMPERATURES WILL FALL A BIT THIS EVENING BEFORE BECOMING STEADY OR
SLOWLY RISING LATER TONIGHT INTO WEDNESDAY MORNING...WITH WARM AIR
ADVECTION. COLD HIGHS IN THE 20S ARE EXPECTED WEDNESDAY...WITH BRISK
WEST WINDS DEVELOPING IN THE AFTERNOON. THIS WILL BRING SINGLE DIGIT
ABOVE ZERO WIND CHILLS IN THE AFTERNOON.

WEDNESDAY NIGHT THRU FRIDAY...FORECAST CONFIDENCE IS HIGH.

LOWER CLOUDS SHOULD STILL BE STREAMING THROUGH IN THE WAKE OF THE
DEPARTING LOW WEDNESDAY NIGHT. LOOKS LIKE WE/LL STILL SEE TEMPS
COLD ENOUGH IN THOSE CLOUDS TO PRODUCE SOME FLURRIES...SO WILL
KEEP THEM IN THROUGH THE EVENING.

IT DRIES OUT THEN AS HIGH PRESSURE SLOWLY BUILDS IN. THE RIDGE
AXIS WILL BE MOVING OVERHEAD ON FRIDAY. QUIET THESE TWO DAYS WITH
TEMPS STILL RUNNING WELL BELOW NORMAL. WINDS WILL DECOUPLE
THURSDAY NIGHT AND SHOULD LEAD TO OUR LAST VERY COLD NIGHT GOING
INTO FRIDAY MORNING. LOWS AT SUNRISE ON FRIDAY SHOULD BE IN THE
SINGLE DIGITS AGAIN. BUT...TEMPS REBOUND INTO THE MID 20S FRIDAY
AFTERNOON.

SATURDAY AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

A HUGE SHIFT IN THE OVERALL PATTERN OCCURS THIS WEEKEND AS WE
TRANSITION FROM THE VERY COLD NORTHWEST FLOW TO A ZONAL FLOW THAT
FEATURES A SHORT WAVE EJECTING NORTHEAST OUT OF THE FOUR CORNERS
AREA ON SATURDAY...REACHING OUR AREA ON SUNDAY. THE SFC RIDGE
THAT WAS OVER US ON FRIDAY WILL SLIDE EAST BY FRIDAY EVENING WITH
STRONG WARM AND MORE MOIST AIR ADVECTION ARRIVING OVERNIGHT. THAT
WARM ADVECTION MOVES OFF BY SATURDAY AFTERNOON. WE COULD SEE SOME
INITIAL PRECIP MOVE IN AFTER MIDNIGHT FRIDAY NIGHT AND GIVEN TEMP
PROFILES...IT SHOULD BE A SNOW/SLEET MIXTURE. THIS TRANSITIONS
OVER TO MAINLY RAIN ON SATURDAY AS THE COLUMN WARMS UP. IF WE DO
SEE RAIN AND OUR PAVEMENT TEMPERATURES REMAIN BELOW FREEZING...WE
COULD SEE SOME ICY CONDITIONS FOR A TIME. HOWEVER...IT LOOKS LIKE
IT MAY QUIET DOWN FOR SAT AFTERNOON INTO SATURDAY NIGHT AS THE
WARM ADVECTION MOVES OFF SATURDAY MORNING AND WE WAIT FOR THE
SHORT WAVE TO ARRIVE ON SUNDAY.

SFC CYCLOGENESIS IS EXPECTED ON SUNDAY AS THE SHORT WAVE
ARRIVES...WITH THE SFC LOW TRACKING FROM MISSOURI TO SOUTHEAST
WISCONSIN VICINITY...CONTINUING NORTHEAST TO LAKE SUPERIOR BY
MONDAY MORNING. RAIN IS EXPECTED ON SUNDAY WITH TEMPS IN THE 40S.
LOOK FOR A TRANSITION BACK TO SNOW...OR A FROZEN PRECIP
TYPE...LATER SUNDAY NIGHT AS COLDER AIR FLOWS IN.

MONDAY AND TUESDAY...FORECAST CONFIDENCE IS MEDIUM.

AS THE LOW MOVES OFF TO THE NORTHEAST...WE/LL SEE COLDER AIR WRAP
SOUTH INTO THE AREA. THIS WILL RESULT IN MAINLY LIGHT SNOW AT
THIS POINT...POSSIBLY MIXED WITH SOME RAIN FOR A TIME ON
MONDAY...BUT AMOUNTS BY THAT TIME...AS USUAL...WILL BE ON THE
LIGHT SIDE. IMPACT LOOKS MINIMAL.

WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.

THIS IS TYPICALLY A BIG TRAVEL DAY PRIOR TO THE HOLIDAY AND RIGHT
NOW IT LOOKS QUIET ACROSS THE MIDWEST...WITH NO OTHER MAJOR
SYSTEMS IMPACTING THE REST OF THE COUNTY.

AVIATION/00Z TAFS/...

MVFR CEILINGS SHOULD GRADUALLY BECOME VFR BY SUNSET ACROSS TAF
SITES...WITH STRATOCUMULUS CLOUDS ACROSS THE AREA. THESE VFR
CEILINGS SHOULD LINGER INTO LATER TONIGHT. GUSTY WEST WINDS ARE
EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING. WINDS WILL
GRADUALLY WEAKEN TONIGHT...AS WEAK LOW PRESSURE MOVES TOWARD THE
AREA.

AN AREA OF LIGHT SNOW SHOULD SPREAD EAST ACROSS TAF SITES BETWEEN
10Z TO 15Z AT MADISON...AND 11Z TO 18Z AT THE EASTERN SITES.
VISIBILITIES SHOULD DROP TO NEAR 1 MILE OR NEAR ALTERNATE MINIMUMS
DURING THIS TIME...WITH CEILINGS MVFR TO PERHAPS IFR CATEGORY.
FLUFFY SNOW ACCUMULATIONS OF 1/2 TO 1 INCH ARE POSSIBLE...WITH 0.1
TO 0.2 INCH RATES PER HOUR.

SHOULD SEE VFR CONDITIONS RETURN BY THE AFTERNOON HOURS ON
WEDNESDAY...WITH GUSTY WEST WINDS AS WELL. MAY SEE A LITTLE
BLOWING AND DRIFTING SNOW...BUT VISIBILITIES SHOULD REMAIN VFR
CATEGORY.

MARINE...

SMALL CRAFT ADVISORY CONTINUES UNTIL 06Z WEDNESDAY ACROSS THE
NEARSHORE WATERS OF LAKE MICHIGAN. GUSTY WEST WINDS WILL CONTINUE
INTO THIS EVENING...WITHIN A TIGHT PRESSURE GRADIENT AND ROBUST
LOW LEVEL MIXING. GUSTS TO 25 KNOTS ARE EXPECTED DURING THIS TIME.
WINDS SHOULD GRADUALLY WEAKEN THIS EVENING.

THE PRESSURE GRADIENT AND SUBSEQUENT WINDS WILL WEAKEN BY LATER
TONIGHT INTO WEDNESDAY MORNING...AS WEAK LOW PRESSURE MOVES
THROUGH THE AREA. HIGH WAVES WILL BE TOWARD AND OVER THE OPEN
WATERS WITH THE OFFSHORE FLOW.

GUSTY WEST WINDS ARE EXPECTED AGAIN WEDNESDAY AFTERNOON AND INTO
THURSDAY...AS ANOTHER TIGHT PRESSURE GRADIENT DEVELOPS BEHIND THE
DEPARTING LOW. COULD SEE GUSTS TO 30 KNOTS AT TIMES. HIGH WAVES
WOULD BE TOWARD AND OVER THE OPEN WATERS WITH THE OFFSHORE FLOW. A
SMALL CRAFT ADVISORY WILL BE NEEDED DURING THIS PERIOD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.

&&

UPDATE...REM
TONIGHT/WEDNESDAY AND AVIATION/MARINE...WOOD
WEDNESDAY NIGHT THROUGH TUESDAY...DAVIS
Hazardous weather outlook, Nov 18, 2:40 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
240 PM CST TUE NOV 18 2014

WIZ046-047-051-052-056>060-062>072-190930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
240 PM CST TUE NOV 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW WILL SPREAD ACROSS MOST OF SOUTHERN WISCONSIN LATE
TONIGHT INTO WEDNESDAY. TOTAL ACCUMULATIONS OF AROUND 1 INCH ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW IS EXPECTED TO END BY NOON WEDNESDAY. SOME SLEET OR
FREEZING RAIN IS POSSIBLE FRIDAY NIGHT AND SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-190930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
240 PM CST TUE NOV 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING DUE TO
BRISK WEST WINDS ASSOCIATED WITH LOW PRESSURE OVER SOUTHEAST CANADA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BRISK WEST WINDS WILL ONCE AGAIN DEVELOP WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTER THE PASSAGE OF LOW PRESSURE AND A COLD FRONT. ANOTHER
SMALL CRAFT ADVISORY IS EXPECTED.

BRISK SOUTH WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY AND
SATURDAY.

DAVIS

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.